It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 03-20-2013, 12:45 AM   #1
Junior Member
(male)
 
Join Date: Nov 2011
Location: Carnarvon, North West Australia
Posts: 16
simo467 HB User
Oxycontin

I know this can be a touchy subject but I will give it a go. I am 73 and have 3 causes of pain. (A) Lower back from a squashed disc 50 years ago. (B) Total Knee Placement that is a total flop. (C) Incredible burning stinging feet caused by Type 2 Diabetes. My understanding doctor gives me 30 Mg Oxycontin which I take twice daily. This makes an enormous difference in my quality of life in my twilight years. Now I don't know how this subject is handled in other countries, but over here in Australia the daily news comment shows like Today Tonight and 7-30 on the ABC etc always seem to concentrate on the negative side of things. I recently sent an e-mail into one of these shows and said. "Why do you people always bring up the bad side of things". "Instead of reporting on the 50 idiots that overdose and dye, why not talk about the 500,000 people who are getting incredible pain relief from Opiates instead". I am curious as to what you readers here think about this.

 
Reply With Quote
Sponsors Lightbulb
   
Old 03-20-2013, 06:01 AM   #2
Member
(male)
 
Join Date: Feb 2011
Location: The backwoods of Oklahoma
Posts: 56
NeckIssueGuy HB UserNeckIssueGuy HB UserNeckIssueGuy HB UserNeckIssueGuy HB UserNeckIssueGuy HB User
Re: Oxycontin

Quote:
Originally Posted by Jvsimo1 View Post
I know this can be a touchy subject but I will give it a go. I am 73 and have 3 causes of pain. (A) Lower back from a squashed disc 50 years ago. (B) Total Knee Placement that is a total flop. (C) Incredible burning stinging feet caused by Type 2 Diabetes. My understanding doctor gives me 30 Mg Oxycontin which I take twice daily. This makes an enormous difference in my quality of life in my twilight years. Now I don't know how this subject is handled in other countries, but over here in Australia the daily news comment shows like Today Tonight and 7-30 on the ABC etc always seem to concentrate on the negative side of things. I recently sent an e-mail into one of these shows and said. "Why do you people always bring up the bad side of things". "Instead of reporting on the 50 idiots that overdose and dye, why not talk about the 500,000 people who are getting incredible pain relief from Opiates instead". I am curious as to what you readers here think about this.




That is very understanding by me and so true to us here , and from the heart I sure feel the same way as we all here, basically need the drugs for quality of life.
I am only 40 and could not work without the meds that I revive, as I have ran my construction business for over 22 years,
and had to get out of the business now I do maintenance and its alot less demanding and doable with the meds, as I gotta have em for now at least. The _)(|%@! with the abusers and addicts messing things up because it is just terrible.

 
Reply With Quote
Sponsors Lightbulb
   
Old 03-20-2013, 07:03 AM   #3
Inactive
(female)
 
Trish0102's Avatar
 
Join Date: Jan 2013
Location: Malaysia
Posts: 128
Trish0102 HB User
Re: Oxycontin

Do you have a regular check-up? It is much better to consult your concern to a doctor.

 
Reply With Quote
Old 03-20-2013, 07:11 AM   #4
Junior Member
(male)
 
Join Date: Nov 2011
Location: Carnarvon, North West Australia
Posts: 16
simo467 HB User
Re: Oxycontin

Yes Trish0102, I get a months supply at a time and my doctor has been subscribing them for me since January last year. I have assured him that I have no side effects, so he can assess me every 4 weeks. As I said in my original post a handful of people abuse Oxycontin and probably world wide many millions get excellent pain relief. Lets concentrate on the good, not the bad.

 
Reply With Quote
Old 03-20-2013, 09:27 AM   #5
Member
(female)
 
Join Date: May 2007
Location: cleveland, OH US
Posts: 80
deljo HB User
Re: Oxycontin

Hi Trish, I am a 75y. old female, almost the same history as you. Need major back surgery on L4&5, also need hip replacement. Have Lupus which causes muscular/skeletal pain, especially in upper back and chest.Sometime the pain is so bad I wonder if its my heart again.Take up to 4 vicodin daily. Take Lyricia for neuropathy due to Type 2 diabetes. Tried morpine, bad side effects. Maybe my next med will be oxycontin. I feel if one needs the drug for pain relief then take it. The drug does not make one an addict. Drugs are wonderful if used properly. Take Care.

 
Reply With Quote
Old 03-21-2013, 01:34 AM   #6
Junior Member
(male)
 
Join Date: Nov 2011
Location: Carnarvon, North West Australia
Posts: 16
simo467 HB User
Re: Oxycontin

Hello deljo, you say you Take Lyricia for neuropathy due to Type 2 diabetes. I have Type 2 Diabetes and suffer with burning stinging feet practically 24 hrs a day. My doctor gave me Endep 25 which I have been taking for a year which didn't do anything for my feet really, but made me sleepy and tired all day as well as enlarging my prostrate and causing some problems down there. I have stopped them now and am back to fairly normal and still have my burning stinging feet problem. Do you take the Lyricia for feet problems and do they help you? You are right about Oxycontin being used properly, as the people who die from it usually crush them up and inject it which is crazy. Like you I am getting on at 73 and I believe what ever time I have left should be happy days without pain. As I said above I am on 30 Mg Oxycontin twice a day and they are a wonderful pain reliever.

 
Reply With Quote
Old 03-24-2013, 09:52 AM   #7
Member
(female)
 
Join Date: May 2007
Location: cleveland, OH US
Posts: 80
deljo HB User
Re: Oxycontin

Hi Trish, yes Lyrica does help with my burning feet at night. I also tried Cybalta but had bad side effects. I Have secondary fibro from lupus and lyrica also helps with that. Before I started Lyricia my feet would burn and I would get shooting pains in my toes, even in my nails. So much better now. Maybe your MD would try it on you. HYope you feel better.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:53 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!